alt.doc.fest

Saturday 13th November

Time Film Description  
12.00 — 12.50 Chlorine (50mins) A bad ass skate documentary featuring all the old punk skateboarders checking out places to skate pools, posing as cleaners, avoiding police, whatever... to get access to pools and reclaim space in their urban landscape for skating. Features Lance Mountain, Duane Peters, Steve Olson, Tony Alva and lots more.
 
more>>
 
13.00 — 14.00 Genoa Red Zone (60mins) A hard-hitting film presenting the real story of the bloody anti-G8 demonstrations that happened in Genoa in 2001. Eight months in the making with a cast of thousands this hour-long documentary does not shy from the truth.
 
more>>
 
14.15 — 15.15 XXI Century: Film 3 '....and nothing but the truth' (60mins) With intro and Q&A session with the directors. The third part of the documentary puts the media complex under trial, and particularly those news outlets which sold their soul and worked as the propaganda machine of the power. A meaningful list of concrete examples is told to us by some of the most irreverent, honest and bravest journalists and news people. Noam Chomsky, Gore Vidal, Howard Zinn, Arno Mayer, Greg Palast, Katha Pollitt, Amy Goodman and many others will enumerate examples of how the mainstream media abdicated its public role as watchdog of the power.
 
more>>
 
15.30 — 16:00 Crowd Bites Wolf (23 mins) A radical, humourous and typically British look at the protests that shut down the World Bank and IMF meeting in Prague in September 2000.
 
more>>
 
16.00 — 16.30 Pie's the Limit (28 mins) A documentary on the global pierect action movement
 
more>>
 
17.00 — 18.00 XXI Century: Film 4 'war, peace and patriotism' (60mins) With intro and Q&A session with the directors. Vietnam Veterens talk about their experiences of war. Amnesty International and Human Rights Watch talk about the military spending and the new weapons. The Nobel Peace Prize Nelson Mandela reflects on the Hiroshima and Nagasaki atomic bombs while a Hiroshima survivor, remembers that tragic event.
 
more>>
18.00 — 19.00 XXI Century: Film 5 'Civilisation' (60mins) A look at the history of Iraq from the famous civilizations of the Sumerians, Babylonians and Assyrians to World War I, the collapsing of the Ottoman Empire and the partition of the Middle East and Saddam Hussein and the Baath Party. The close ties between the Reagan and Bush Administrations with Saddam Hussein during the Iran-Iraq war are explored and the use of gas against the Iranians and the Kurds. Finally this part looks at invasion of Kuwait, the first Gulf war, the UN sanctions against Iraq and their effects on the civilian population.
 
more>>
 
19.30 — 21.00 Fourth World War (76mins) An awesome film that brings together the inspiring images and the poetry of worldwide social struggles against neoliberalism. It keenly shows a system that is increasingly dependent on violence and the so-called "war on terror" in order to sustain its world order.
more>>
 
21.15 — 22.15 In whose Interest (26mins) A powerful overview examining the effect of US foreign policy on the lives of people in Central America, Southeast Asia, the Middle East - David Kaplowitz, the director, will be in Sheffield to talk about this documentary and we will be showing two more of his film shorts.
more>>
 
22.30 — 23.00 Kilometer Zero (30mins) Shot and edited during the 5th WTO Ministerial in Cancun, Mexico, Km. 0 depicts the determination and power of thousands of dissenters both inside and outside the barricades that protected the WTO Meetings, while also bringing to light the critical issues surrounding the WTO's escalating campaign of corruption. Against the surreal backdrop of Cancun, Km. 0 brings together over 20 video makers to depict the powerful story of the shutdown and crash of the 5th Ministerial.
 
more>> 
23.00 — 23.30 DSEi AND Fairford Coach Kidnapping The DSEi arms fair in London attracted thousands of protestors and masses of police. However despite their best efforts committed acts of direct action significantly disrupted the event. Fairford was one of the main US bases used in the UK used in the war against Iraq. When a big protest was planned the police kidnapped coachloads of people.
 
 

<<Friday | Sunday>>

THE EXACT SCHEDULE AND FILM TIMES MAY CHANGE SO PLEASE CHECK BACK FOR LATEST INFO

-- SteveAntiwar - 02 Nov 2004
Topic revision: r4 - 02 Nov 2005, AlsteR
This site is powered by FoswikiCopyright © by the contributing authors. All material on this collaboration platform is the property of the contributing authors.
Ideas, requests, problems regarding Foswiki? Send feedback